Alert archive / Kansas / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 186, NWS Topeka, KS

July 12, 20114 counties in Kansas

NWS Topeka, KS issued this severe thunderstorm warning at Jul 12, 2011, 6:26 PM CDT for 4 counties in Kansas. It was in force for 49 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 12, 2011, 6:26 PM CDT (23:26 UTC)
Expired
Jul 12, 2011, 7:15 PM CDT
In force
49 min
Issued by
NWS Topeka, KS
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Jackson County, KS, Marshall County, KS, Nemaha County, KS, Pottawatomie County, KS

The radar

The Topeka radar (KTWX), 63 km from the middle of the area, began a volume at 23:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 12, 6:32 PM CDTTSTM WND DMG2 W Wheaton, KS3 LARGE DIAMETER POWER POLES REPORTED DOWN WEST OF WHEATON.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 6 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Topeka, KS (KTOP), launched 12:00Z, 11.4 hours before the alert went out and 79 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 12:00Z on 2011-07-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1505 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 12:00Z on 2011-07-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -37 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1505 J/kg
Mixed-layer CIN
-149 J/kg
Mixed-layer LCL
2048 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
-37 m²/s²
0-3 km storm-relative helicity
-18 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

172 
WUUS53 KTOP 122326
SVRTOP
KSC085-117-131-149-130015-
/O.NEW.KTOP.SV.W.0186.110712T2326Z-110713T0015Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TOPEKA KS
626 PM CDT TUE JUL 12 2011

THE NATIONAL WEATHER SERVICE IN TOPEKA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WEST CENTRAL JACKSON COUNTY IN NORTHEAST KANSAS...
  SOUTHEASTERN MARSHALL COUNTY IN NORTHEAST KANSAS...
  SOUTHWESTERN NEMAHA COUNTY IN NORTHEAST KANSAS...
  NORTHEASTERN POTTAWATOMIE COUNTY IN NORTHEAST KANSAS...

* UNTIL 715 PM CDT

* AT 623 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  WHEATON...OR 4 MILES EAST OF BLAINE...MOVING NORTHEAST AT 30 MPH.

* LOCATIONS IMPACTED INCLUDE...
  LILLIS...
  ONAGA...
  HAVENSVILLE...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR
SAFETY MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OR A BASEMENT. IF
YOU ARE OUTSIDE...SEEK SHELTER IN A BUILDING AWAY FROM WINDOWS.

STAY TUNED TO WEATHER RADIO OR LOCAL MEDIA OUTLETS FOR THE LATEST
SEVERE WEATHER INFORMATION.

&&

LAT...LON 3971 9611 3947 9592 3938 9640 3953 9649
TIME...MOT...LOC 2324Z 247DEG 26KT 3952 9632
WIND...HAIL 60MPH 1.00IN

$$
2 follow-up statements
968 
WWUS53 KTOP 122346
SVSTOP

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
646 PM CDT TUE JUL 12 2011

KSC085-117-131-149-130015-
/O.CON.KTOP.SV.W.0186.000000T0000Z-110713T0015Z/
POTTAWATOMIE-NEMAHA-MARSHALL-JACKSON-
646 PM CDT TUE JUL 12 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM CDT
FOR WEST CENTRAL JACKSON...SOUTHEASTERN MARSHALL...SOUTHWESTERN
NEMAHA AND NORTHEASTERN POTTAWATOMIE COUNTIES...

AT 642 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED 5 MILES NORTH OF ONAGA...OR 12 MILES EAST OF BLAINE...MOVING
EAST AT 25 MPH.

LOCATIONS IMPACTED INCLUDE...
ONAGA AND HAVENSVILLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE FOR LARGE HAIL...DAMAGING WINDS AND VERY HEAVY RAIN IF YOU
ARE IN THE PATH OF THIS STORM. FOR YOUR SAFETY...TAKE COVER INSIDE A
BUILDING NOW.

STAY TUNED TO NOAA WEATHER RADIO OR LOCAL MEDIA OUTLETS FOR THE
LATEST SEVERE WEATHER INFORMATION.

&&

LAT...LON 3971 9611 3947 9592 3938 9640 3953 9649
TIME...MOT...LOC 2344Z 249DEG 24KT 3957 9617
WIND...HAIL 60MPH 1.00IN

$$
929 
WWUS53 KTOP 130008
SVSTOP

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
708 PM CDT TUE JUL 12 2011

KSC085-117-131-149-130018-
/O.EXP.KTOP.SV.W.0186.000000T0000Z-110713T0015Z/
POTTAWATOMIE-NEMAHA-MARSHALL-JACKSON-
708 PM CDT TUE JUL 12 2011

...THE SEVERE THUNDERSTORM WARNING FOR WEST CENTRAL JACKSON...
SOUTHEASTERN MARSHALL...SOUTHWESTERN NEMAHA AND NORTHEASTERN
POTTAWATOMIE COUNTIES WILL EXPIRE AT 715 PM CDT...

AT 708 PM CDT...NATIONAL WEATHER SERVICE RADAR INDICATED THAT THE
SEVERE THUNDERSTORM THAT PROMPTED THE WARNING HAD WEAKENED AND WAS NO
LONGER SEVERE...THUS THE WARNING WILL EXPIRE AT 715 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

RADAR INDICATED THAT HEAVY RAIN...SMALL HAIL...AND GUSTY WINDS WERE 
STILL POSSIBLE FROM THE THUNDERSTORM AS IT MOVES EAST THROUGH 
SOUTHERN NEMAHA AND NORTHERN JACKSON COUNTIES. 

STAY TUNED TO NOAA WEATHER RADIO OR LOCAL MEDIA OUTLETS FOR THE
LATEST SEVERE WEATHER INFORMATION.

&&

LAT...LON 3971 9611 3947 9592 3938 9640 3953 9649
TIME...MOT...LOC 0008Z 249DEG 24KT 3963 9598

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Topeka, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 12, 3:14 PM CDT, 3 hours 12 minutes earlier.

Area forecast discussion, Jul 12, 3:14 PM CDT, 3 hours 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TOPEKA KS
314 PM CDT TUE JUL 12 2011

.DISCUSSION...

TONIGHT THROUGH WEDNESDAY AFTERNOON...

19Z WATER VAPOR SHOWS A CLOSED UPPER-LEVEL TROUGH OVER
NORTHWEST OKLAHOMA WITH DECENT SOUTHERLY FLOW AT 500 MB STREAMING
COOLER AIR UPSTREAM INTO CENTRAL KANSAS. SURFACE ANALYSIS AND
VISIBLE SATELLITE SHOW INSTABILITY INCREASING AS DEVELOPING
TOWERING CU IS NOTED OVER SOUTH CENTRAL AND SOUTH EAST KANSAS
STREAMING NORTHWARD. WEAK FRONTAL BOUNDARY HAS SETTLED OVER NORTHERN
MISSOURI WESTWARD INTO NORTHERN KANSAS WHILE AN OUTFLOW BOUNDARY
FROM AN MCS OVER NEBRASKA WAS CONTINUING SOUTHEAST INTO MISSOURI.

CLOUD COVER SHOULD INCREASE THIS EVENING AS THE UPPER TROUGH
APPROACHES FROM THE SOUTHWEST. CHANCE POPS WERE INSERTED THIS
EVENING INTO THE OVERNIGHT PERIOD AS TWO SEPARATE LIFTING
MECHANISMS COME INTO PLAY. CONVERGENCE ALONG THE FRONTAL BOUNDARY
LIFTS NORTHWARD INTO SOUTHERN NEBRASKA WHILE AN UPPER DISTURBANCE
SHIFTS OVERHEAD. MOISTURE POOLING ALONG AND AHEAD OF THE BOUNDARY
SHOULD INCREASE DEW POINTS INTO THE LOWER 70S...PROVIDING THE
ADEQUATE MOISTURE AND ASCENT. HOWEVER...0-6 KM BULK SHEAR APPEARS
WEAK AT 20 KTS WHILE STRAIGHT UNIDIRECTIONAL FLOW AND ML CAPE QUITE
HIGH TO NEAR 3000 J/KG LATE AFTERNOON SUGGEST MULTI CELL STRUCTURE
WITH SUBSTANTIAL UPDRAFTS. THE 15Z EXPERIMENTAL HRRR AND 4KM WRF
MODELS ARE ALSO IN AGREEMENT...BEGINNING WITH ISOLATED CONVECTION
OVER SOUTH CENTRAL...INCREASING IN COVERAGE LATER THIS EVENING.
STRONG WINDS...SMALL HAIL AND HEAVY RAIN APPEAR TO BE THE MAIN
THREATS AT THIS TIME. LOWS OVERNIGHT IN THE 70S ARE PROGGED WITH
WINDS BECOMING LIGHT TOWARDS THE SOUTHEAST.

ON WEDNESDAY AFTERNOON...WEAK UPPER LEVEL FLOW WILL ALLOW THE
SHORTWAVE AND ASSOCIATED VORTICITY MAX TO STALL IN THE AREA.
CONTINUED CHANCE POPS AT THIS TIME WITH ISOLATED TO SCATTERED MULTI
CELL STORMS EXPECTED. A BRIEF RELIEF FROM THE HEAT IS EXPECTED WITH
CLOUD COVER AND ANY PRECIPITATION HOLDING TEMPERATURES TO THE LOWER
90S.

BOWEN

WEDNESDAY NIGHT THROUGH TUESDAY...

WEDNESDAY NIGHT AND THURSDAY...A MINOR UPPER LEVEL TROUGH WILL MOVE
AROUND THE NORTHERN PERIPHERY OF H5 RIDGE AXIS ACROSS THE SOUTHERN
PLAINS. THERE WILL BE ENOUGH ASCENT AHEAD OF THE H5 TROUGH ALONG
WITH WEAK ISENTROPIC LIFT TO CONTINUE A CHANCE FOR SHOWERS AND
THUNDERSTORMS WEDNESDAY NIGHT INTO THURSDAY MORNING. THE SOUTHERN
PLAINS UPPER LEVEL RIDGE WILL BEGIN TO AMPLIFY ACROSS THE CENTRAL
PLAINS. AFTERNOON HEATING MAY CAUSE ISOLATED THUNDERSTORMS TO
DEVELOP ACROSS THE CWA. I KEPT A SLIGHT CHANCE OF POPS IN THE
FORECAST GRIDS FOR THURSDAY AFTERNOON. HIGH TEMPERATURES WILL WARM
INTO THE MID TO UPPER 90S. HEAT INDICES WILL BE IN THE 98 TO 103
DEGREE RANGE.

FRIDAY THROUGH TUESDAY...WILL BE HOT. THE UPPER LEVEL RIDGE WILL
AMPLIFY AND CENTER ITSELF OVER NORTHEAST KS. THE ECMWF MODEL SHOWS
THE CENTER OF THE H5 RIDGE AXIS TO HAVE HEIGHTS OF 603 DKM AT 500MB
SATURDAY THROUGH TUESDAY. HIGH TEMPERATURES WILL REACH BETWEEN 99 TO
105 DEGREES ACROSS THE CWA. THE EASTERN AND NORTHERN COUNTIES MAY
KEEP LOWER TO MID 70 DEW POINTS...WHICH WOULD CAUSE HEAT INDICES TO
EXCEED 110 DEGREES EACH AFTERNOON. THE WESTERN AND SOUTHERN COUNTIES
MAY MIX DEEP ENOUGH FOR DEW POINTS TO DROP INTO THE MID TO UPPER 60S
DURING THE AFTERNOON HOURS. HOWEVER...MID TO UPPER 60S DEW POINTS
WHEN COMBINED WITH HIGH TEMPERATURES AROUND 103 DEGREES WOULD CAUSE
HEAT INDICES TO BE IN THE 104 TO 108 DEGREE RANGE. EXCESSIVE HEAT
WARNINGS OR HEAT ADVISORIES WILL MOST LIKELY BE NEEDED FRIDAY
THROUGH TUESDAY. I KEPT POPS THROUGH THIS PERIOD UNDER 14 PERCENT.

GARGAN

&&

.AVIATION...

PREDOMINANTLY VFR CONDITIONS EXPECTED THROUGH THE ENTIRE TAF
PERIOD. TOP/FOE LIGHT WINDS INITIALLY FROM NORTH WILL VARY AND
GRADUALLY TURN BACK AROUND TO SOUTHEAST. SCATTERED THUNDERSTORMS
ARE EXPECTED IN THE GENERAL VICINITY OF TAF SITES FROM 20Z THROUGH
04Z...BUT DUE TO EXPECTED SCATTERED NATURE HAVE KEPT CB GROUP FOR
THE TIME BEING. LOOK TO REMAIN DRY AFTER 06Z BUT THUNDERSTORMS IN
SOUTHERN KANSAS MAY KEEP CLOUDS IN THE AREA...PERHAPS FLIRTING
WITH MVFR AT TIMES.

BARJENBRUCH

&&

.TOP WATCHES/WARNINGS/ADVISORIES...
EXCESSIVE HEAT WARNING UNTIL 8 PM CDT THIS EVENING FOR
KSZ010>012-022>024-026-035>040-054>056-058-059.

HEAT ADVISORY UNTIL 8 PM CDT THIS EVENING FOR KSZ008-009-020-021-
034.

&&
Hazardous weather outlook, Jul 12, 3:30 PM CDT, 2 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TOPEKA KS
330 PM CDT TUE JUL 12 2011

KSZ008>012-020>024-026-034>040-054>056-058-059-132030-
REPUBLIC-WASHINGTON-MARSHALL-NEMAHA-BROWN-CLOUD-CLAY-RILEY-
POTTAWATOMIE-JACKSON-JEFFERSON-OTTAWA-DICKINSON-GEARY-MORRIS-
WABAUNSEE-SHAWNEE-DOUGLAS-LYON-OSAGE-FRANKLIN-COFFEY-ANDERSON-
330 PM CDT TUE JUL 12 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL...NORTH
CENTRAL AND NORTHEAST KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND OVERNIGHT.
SOME OF THE STRONGER THUNDERSTORMS MAY BE CAPABLE OF STRONG GUSTY
WINDS...FREQUENT LIGHTNING AND HEAVY RAIN.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THERE IS A CHANCE FOR THUNDERSTORMS WEDNESDAY THROUGH THURSDAY.

A HEAT WAVE IS FORECAST TO CONTINUE FROM FRIDAY THROUGH TUESDAY
WITH HEAT INDICES FROM 105 TO 110 DEGREES EACH DAY. THE PROLONGED
PERIOD OF HEAT COULD BE DANGEROUS FOR THE ELDERLY AND THOSE
WITHOUT AIR CONDITIONING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

In the hours before

Special weather statement, Jul 12, 5:23 PM CDT, 1 hour 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
523 PM CDT TUE JUL 12 2011

KSZ022-023-122300-
POTTAWATOMIE-RILEY-
523 PM CDT TUE JUL 12 2011

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN RILEY AND
NORTHWESTERN POTTAWATOMIE COUNTIES...

THROUGH 600 PM CDT...A STRONG THUNDERSTORM WILL MOVE NORTHEAST AT 15
MPH ACROSS PORTIONS OF NORTHWESTERN RILEY AND NORTHWESTERN
POTTAWATOMIE COUNTIES. NATIONAL WEATHER SERVICE DOPPLER RADAR
INDICATED THIS STORM IS CAPABLE OF PRODUCING PENNY SIZE HAIL...STRONG
WINDS IN EXCESS OF 50 MPH AND FREQUENT LIGHTNING. SOME LOCATIONS THAT
COULD BE AFFECTED INCLUDE RANDOLPH.

STAY ALERT TO THE WEATHER IN CASE A WARNING IS ISSUED.

&&

LAT...LON 3956 9695 3957 9654 3931 9668 3934 9694
TIME...MOT...LOC 2223Z 213DEG 13KT 3941 9677
Local storm report, Jul 12, 5:36 PM CDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
536 PM CDT TUE JUL 12 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0526 PM     TSTM WND GST     RANDOLPH                39.43N 96.76W
07/12/2011  E55 MPH          RILEY              KS   TRAINED SPOTTER

            SPOTTER REPORTED 1 INCH DIAMETER LIMBS BLOWN DOWN.

&&

BYRNE
Special weather statement, Jul 12, 5:38 PM CDT, 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
538 PM CDT TUE JUL 12 2011

KSZ024-122315-
JACKSON-
538 PM CDT TUE JUL 12 2011

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN JACKSON COUNTY...

THROUGH 615 PM CDT...A STRONG THUNDERSTORM WILL MOVE NORTH AT 15 MPH
ACROSS PORTIONS OF NORTHEASTERN JACKSON COUNTY. NATIONAL WEATHER
SERVICE DOPPLER RADAR INDICATED THIS STORM IS CAPABLE OF PRODUCING
PENNY SIZE HAIL AND STRONG WINDS IN EXCESS OF 50 MPH. SOME LOCATIONS
THAT COULD BE AFFECTED INCLUDE WHITING AND NETAWAKA.

STAY ALERT TO THE WEATHER IN CASE A WARNING IS ISSUED.

&&

LAT...LON 3965 9556 3962 9556 3951 9556 3942 9563
      3945 9583 3956 9581 3957 9579 3965 9578
      3966 9568
TIME...MOT...LOC 2239Z 187DEG 15KT 3953 9570
Special weather statement, Jul 12, 5:56 PM CDT, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
556 PM CDT TUE JUL 12 2011

KSZ058-059-122330-
ANDERSON-COFFEY-
556 PM CDT TUE JUL 12 2011

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN ANDERSON AND
SOUTHEASTERN COFFEY COUNTIES...

THROUGH 630 PM CDT...A SMALL CLUSTER OF THUNDERSTORMS WILL MOVE
NORTHEAST AT 10 MPH ACROSS PORTIONS OF SOUTHWESTERN ANDERSON AND
SOUTHEASTERN COFFEY COUNTIES. NATIONAL WEATHER SERVICE DOPPLER RADAR
INDICATED THIS CLUSTER OF STORMS IS CAPABLE OF PRODUCING PENNY SIZE
HAIL...STRONG WINDS IN EXCESS OF 50 MPH...HEAVY RAIN AND FREQUENT
LIGHTNING. SOME LOCATIONS THAT COULD BE AFFECTED INCLUDE LEROY AND
WESTPHALIA.

STAY ALERT TO THE WEATHER IN CASE A WARNING IS ISSUED.

&&

LAT...LON 3806 9574 3829 9554 3815 9532 3803 9546
      3804 9571
TIME...MOT...LOC 2256Z 218DEG 10KT 3808 9557
Special weather statement, Jul 12, 5:58 PM CDT, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
558 PM CDT TUE JUL 12 2011

KSZ023-122330-
POTTAWATOMIE-
558 PM CDT TUE JUL 12 2011

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN POTTAWATOMIE
COUNTY...

THROUGH 630 PM CDT...A SMALL CLUSTER OF THUNDERSTORMS WILL MOVE
NORTHEAST AT 15 MPH ACROSS PORTIONS OF NORTHWESTERN POTTAWATOMIE
COUNTY. NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THIS CLUSTER
OF STORMS IS CAPABLE OF PRODUCING PENNY SIZE HAIL...STRONG WINDS IN
EXCESS OF 50 MPH...HEAVY RAIN AND FREQUENT LIGHTNING. SOME LOCATIONS
THAT COULD BE AFFECTED INCLUDE OLSBURG AND BLAINE.

STAY ALERT TO THE WEATHER IN CASE A WARNING IS ISSUED.

&&

LAT...LON 3956 9627 3932 9655 3940 9672 3942 9671
      3942 9673 3943 9671 3944 9672 3946 9669
      3948 9668 3948 9667 3953 9662 3954 9659
      3957 9658
TIME...MOT...LOC 2258Z 228DEG 12KT 3944 9660
Local storm report, Jul 12, 6:13 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
613 PM CDT TUE JUL 12 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0558 PM     TSTM WND GST     2 WNW OLSBURG           39.44N 96.64W
07/12/2011  E55 MPH          POTTAWATOMIE       KS   TRAINED SPOTTER

            1 INCH TREE LIMS ALSO REPORTED DOWN.

&&

JW

The office that day

Everything else NWS Topeka, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 12, 3:56 PM CDTSpecial Weather StatementTOPShawnee34 min
Jul 12, 4:12 PM CDTSpecial Weather StatementTOPClay33 min
Jul 12, 4:29 PM CDTSpecial Weather StatementTOPShawnee31 min
Jul 12, 4:44 PM CDTSpecial Weather StatementTOPClay31 min
Jul 12, 5:09 PM CDTSpecial Weather StatementTOPShawnee36 min
Jul 12, 5:23 PM CDTSpecial Weather StatementTOPRiley37 min
Jul 12, 5:38 PM CDTSpecial Weather StatementTOPJackson37 min
Jul 12, 5:56 PM CDTSpecial Weather StatementTOPCoffey34 min
Jul 12, 5:58 PM CDTSpecial Weather StatementTOPPottawatomie32 min
Jul 12, 6:16 PM CDTAreal Flood AdvisoryTOPShawnee119 min

Nearby

Severe Thunderstorm Warnings in Kansas, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.